Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have had blood test done. Taking medicine for high BP. What does result indicate?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 869 Questions
Hi I am a 68 year old woman. I recently did my annual blood test & got my results. Please help me interpret these values (TSH, TPO, ATG) which seem to be very much on the higher side: TSH, serum by CMIA: 7.84 (Normal: 0.45 - 4.5 IU/mL) T3 (Total) by CMIA: 116.08 (Normal: 70 - 204 ng/dL) T4 (Total) by CMIA: 6.08 (Normal: 4.87 - 11.72 ug/dL) Microsomal (TPO) Antibody Titre by CMIA: 731.98 (Normal: Upto 5.61 IU/mL) Thyroglobulin Antibody (ATG), by CMIA: Above 1000 (Upto 4.11 IU/mL) I have been having medicines for High BP (last 10 months). Other than that no visible problems. Do please help. Thank You.
Posted Tue, 10 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Pratap VGM 1 hour later
Brief Answer: Hashimoto thyroiditis or graves disease Detailed Answer: Dear madam Welcome to healthcare magic I reviewed your quiery, according to laboratory values, its been noted that you have raised TSH, anti thyroid antibodies with normal T3 and T4 levels.. It indicates the early onset of hashimoto thyroiditis in most most the times.. in early stages it is characterised by slightly raised TSH and normal T3 and T4 it is looking like it is in early stage.. Usually it is associated with symptoms like cold intolerance, fatigue, breathlessness.. Consult your doctor and confirm the diagnosis.. Thyroid hormone supplementation is the only treatment option available.. the disease is not curable but early supplementation of hormones will control the pace of disease.. Hope information is helpful Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor